Jump to content

TXmom Going off Celexa


TXmom

Recommended Posts

I am new to this forum so I apologize if I am posting in the wrong forum.

 

I am looking for some guidance on tapering off of 10mgs of Celexa, which I have been taking for the last 18 months. If only I had found this site sooner than last night! Seven days ago, I cut my dose from 10mgs to 5 mgs (although to use my doctor's words, 10 mgs isn't even a "therapeutic dose" and I could probably just stop taking it cold turkey without an issue!)….well, I'm glad I didn't do THAT. Within the last 7 days, I have been experiencing horrible withdrawal effects consisting of irritability, mood swings, anxiety, dizziness, blurred vision, nausea (seems to be subsiding) and insomnia. I realize now that I cut my dose much too drastically which is the likely reason for these symptoms. I was questioning last night (while I should have been sleeping) if these symptoms were really worth it, or if I should just continue on with the meds full strength….when I stumbled upon this site. :)

 

Anyway, my question is: Given the side effects, and the recommendation that the best way to taper is 10% a month, would you suggest that I go back up to the full dose, and then taper more slowly? Or since I am already through what  may (or may not) be the worst of it, should I continue on at 5mg for a month until the symptoms fully subside, and then taper down slowly thereafter? Oh, and I will definitely be asking for the liquid prescription so that I can be more exact with the tapering. 

 

Thanks so much for any suggestions or guidance.

Link to comment
  • Administrator

Welcome, TXmom.

 

I moved your post from the Celexa tapering topic http://survivingantidepressants.org/index.php?/topic/2023-tips-for-tapering-off-celexa-citalopram/

 

This is your Intro topic where we can get to know you. You can also add updates to this topic to track your progress.

 

If I were you, I'd go up to 7.5mg Celexa and see if that helps. There are directions for titration in the Celexa tapering topic.

 

Needless to say, your doctor was wrong. Nearly all the people on this site got bad advice from doctors.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy